Rituximab treatment

Had the second of two infusions of the drug Rituximab on Wednesday. I was given Paracetamol and Piriton to take orally first and then an infusion of Prednisolone followed by the Rituximab infusion over several hours.

My blood pressure, temperature and oxygen saturation level were monitored every 15 minutes whilst receiving the drug and all was well.

Two weeks ago when I had the first infusion I went to sleep almost straight away after swallowing the Paracetamol and Piriton and the sleeping continued for several days. This time however I just could not sleep and never slept for two days after the infusion.

Wednesday was the hottest day of the summer so far and the extra steroid did not help (it was causing me to feel as if I was set on fire). The day unit in the hospital had air conditioning but it did not help when the hot flash started and coming home to a hot house was even worse (even with an electric fan) I felt as if I was going to combust.

Friday night I slept until 1pm Saturday afternoon. My body felt as if I have been working out in a gym when I woke up. I am feeling lethargic and weak today and out of sorts somehow.

I am just praying this is going to work, I must admit I am not as breathless and can move about in the bed and go to the bathroom in the night without the use of the portable oxygen. I am still experiencing some joint pain and the brain fog is still there (my family are still laughing when I talk nonsense and I can't remember what I was about to say).

This drug has been given to slow down the inflammation of my lungs (pulmonary fibrosis). I had a lung function test last week although it was far too early as I had only had one infusion and not two. I will be seeing the consultants (I see two together) next Thursday so I will know if I will have to have the test done again. I do hope I won't have to have it done again for some time as it is quite distressing.

Anyway with my Bcells destroyed I am not seeing any of my friends yet because chicken pox, colds and shingles will just love to be another add on which I no room for right now.

Take care

God bless

Maureen xxx 🙏🏽💐

5 Replies

oldestnewest
  • It will get better, it's such a process though because your Bcells need to be destroyed, then eliminated and that takes a little while. The need for the next infusion comes when the new Bcells have grown to maturity and start creating the old antibodies, so the process is repeated. But that should give you several months of relief.

    Great to hear your update!

  • Thank you Purple top for this information.

    God bless xx

  • It will get better. Took a good 3 months for me to see improvement, but life has been good since.

    Rituximab and giving up work are the two best things I've ever done. I feel human again. Definitely going down hill at the moment (winter in Australia), but it's been over 9 months since my infusion.

  • Thanks bambialice. What were you given the drug for? I was given it for lung damage.

    I am also retired from work so I don't have to worry about getting up in the mornings after not having any sleep during the night.

  • Hi Maureen. I've got multi-organ damage.

    Giving up work has made a huge difference to me. I feel almost human again.

    Good luck with everything.

You may also like...